withdrawal symptoms after stopping xanax

FORUM INDEX Dependence and withdrawal withdrawal symptoms after stopping xanax

This topic contains 7 replies, has 8 voices, and was last updated by Absolem Absolem 2 weeks ago.

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #2674
    beachbro
    beachbro
    Participant
    • Posts: 22

    Can anyone let me know the withdrawl symptoms of xanax? I’ve been through opiate and amphetamine withdrawls, but was informed that benzo withdrawl can be worse. Also how much would you have to use on a regular basis before experiencing withdrawal from benzos in general? Any answers would be greatly appreciated.

    #5878
    dzuster
    dzuster
    Participant
    • Posts: 12

    I am also interested in what benzo withdrawal feels like. I don’t think I’ve read about this on the board, but have read about and experienced opiate withdrawals, never with valium or other benzoo) can’t imagine how anything could be worse! since benzo’s calm you, wouldn’t withdrawal be a bout of being nervous, jittery and sleepless? no big deal is what I think but I suspect it may differ from person to person.

    #5893
    Boriss
    Boriss
    Participant
    • Posts: 13

    I am always curious about what valium/ xanax withdrawal feels like. I don’t think I’ve read about this on the board, but have read about and experienced opiate withdrawals. can’t imagine how anything could be worse that that! since valium/ xanax’s calm you, wouldn’t withdrawal be a bout of being anxious, jittery and sleepless? I’ve read that xanax withdrawal is not that terrible anyway but what is ambien withdrawal like?

    #5897
    cpa-hydro-market
    cpa-hydro-market
    Participant
    • Posts: 22

    *ACUTE* Benzodiazepine withdrawals can be pleasant id done correctly, and possible dangerous if done in the wrong way. Are they worse than say cocaine withdrawals? Well, the drug withdrawal symptoms certainly are not that awful. Narcotic withdrawals can be brutal, but someone taking modest doses of benzos, say 70mg of diazepam 70quivalent, or less a day, shouldn’t have too much of a problem getting off the medicine, if they taper properly. The symptoms of benzodiazepine withdrawals are extremely subjective but I feel good on valium so thats what it is

    #5909
    McCullough
    McCullough
    Participant
    • Posts: 3

    Have been in similar situation myself. yes I considered a dilaudid clinic, but did not need to have to taper for the yr+ they told me it would take. Foolish, if I had known what hell I was going to face I would have completed it. With a professional medical job its kind of difficult to adhere to the clinics stringent strategy and also yes, I would love to recommend for prescription drug lovers who are denied therapy. A 30 day outpatient therapy program is awesome, but with that level of dependency we really need inpatient medical detoxification. Unfortunetly unless you have good insurance, its next to impossible unless you can fork over 10grand for rapid detoxification. I have to say I am rather proud of the fact that the medical “experts” said going cold turkey off dilaudid was that difficult….But I DID IT! I feel if I can do that, I can do anything. and yes, I am very careful about drugs but dilaudid is one of teh best things I’ve tried and I still enjoy hydromorphone from time to time. It takes a maximum effort of self control to only take what was recommended. I’ve had 3 bouts of kidney stones, and a broken leg and was recommended drugs for each occasion. I am proud to say I took them only when necessary and didn’t try to refill to just get high. But yes HYDROMORPHINE ITS NOTHING LIKE IT, it is shameful the way the medical profession treats OPIOD lovers nowadays & those who want to get help. The general attitude is “TS…they got themselves hooked..let them deal with it & thats the way the system works, unfortunately, take care all.

    #7255
    tommygun
    tommygun
    Participant
    • Posts: 21

    @beachbro Xanax dependency isn’t a a life-threatening problem unless your taking 20mg+ day. If you want to get off of the drugs, switch to a ‘softer’ benzo (valium) and taper over a period of about 2-3 months.

    #7262
    brandon6467
    brandon6467
    Participant
    • Posts: 16

    In a word: Hypersensitivity. If you ween off the drugs, slowly, you shouldn’t have too much trouble getting off them. Unlike other drugs, most people do not experience cravings for increasing amounts and uncontrolled use.

    #7394
    Absolem
    Absolem
    Participant
    • Posts: 12

    My doctor said that, and he also informed me that only people managing seizure disorders are at risk of seizures from discontinuing xanax use , not that those dealing with anxiety would all of a sudden have seizures where they to stop that particular form of therapy.

Viewing 8 posts - 1 through 8 (of 8 total)

You must be logged in to reply to this topic.